Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 92, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 15, 2011, 10:55 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2011, 10:55 PM CST (04:55 UTC)
- Expired
- Dec 16, 2011, 4:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
614 WHUS73 KGRB 160455 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1055 PM CST THU DEC 15 2011 LMZ521-522-541>543-161000- /O.CAN.KGRB.GL.W.0022.000000T0000Z-111216T0600Z/ /O.NEW.KGRB.SC.Y.0092.111216T0455Z-111216T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1055 PM CST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KNOTS ARE EXPECTED THROUGH THE EARLY MORNING HOURS. * WAVES WILL BE 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
1 follow-up statement
560 WHUS73 KGRB 160923 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 AM CST FRI DEC 16 2011 LMZ521-522-541>543-161030- /O.CON.KGRB.SC.Y.0092.000000T0000Z-111216T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 323 AM CST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * WINDS WERE RAPIDLY DIMINISHING THIS MORNING. ALTHOUGH SOME GUSTS OVER 25 KNOTS COULD PERSIST PAST 4 AM...THEY ARE NOT EXPECTED TO BE WIDESPREAD ENOUGH OR LAST LONG ENOUGH TO JUSTIFY EXTENDING THE ADVISORY. SO THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM. * WAVES WILL SUBSIDE TO 1 TO 3 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 5:53 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Dec 15, 5:53 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 553 PM CST THU DEC 15 2011 .UPDATE...IMPRESSIVE S/W TROF BROUGHT A BAND OF SNOW SHOWERS THROUGH GRB CWA DURING THE LATE AFTERNOON...CAUSING VSBYS TO DROP 1/2-1SM AND CONVECTIVELY ENHANCING WIND GUSTS...WHICH TOPPED 40 TO 45 MPH IN SOME AREAS. THE SNOW HAS MOVED OUT OVER LAKE MICHIGAN...BUT SUBSIDENCE IN THE WAKE OF THE POWERFUL S/W TROF...CAA AND A PRESSURE RISE MAX SHD KEEP THE WINDS CRANKING IN THE ADVISORY AREA FOR ANOTHER 2-3 HOURS. ASIDE FROM LAKE EFFECT SNOW SHOWERS IN NC WI...EXPECT ONLY A FEW FLURRIES. CLEARING LINE WAS ADVANCING THROUGH WC WI...AND SHOULD PROGRESS ACROSS THE SW TWO-THIRDS OF GRB CWA BY MIDNIGHT. ALSO UPDATED THE AVIATION SECTION FOR THE 00Z TAF ISSUANCE. KIECKBUSCH && .PREV DISCUSSION...ISSUED AT 209 PM CST THU DEC 15 2011... SHORT TERM...TONIGHT/FRIDAY. MAIN FORECAST CHALLENGE CENTERS ON POTENTIAL WIND GUSTS NEXT 9 TO 12 HOURS. SOME PROS AND CONS WERE CONSIDERED WITH RESPECT TO A WIND ADVISORY ISSUANCE THIS AFTERNOON AND INTO THE EVENING HOURS. FOR A FEW PROS...STRONG H8 WINDS TO 50 KNOTS OVER THE AREA AT 00Z. SURFACE TEMPERATURES STARTING OUT RELATIVELY WARM IN THE 30S TO AROUND 40 TO PROVIDE BETTER MIXING POTENTIAL. ISOLATED SUSTAINED WINDS TO 31 MPH AND A FEW GUSTS TO NEAR THE LOWER 40S OCCURRED BRIEFLY OVER CENTRAL WISCONSIN AS THE SHORT WAVE TROUGH PASSED. AS FAR AS A FEW CONS FOR A WIND ADVISORY ISSUANCE...PLENTY OF CLOUDS OVER THE AREA WITH A FEW BREAKS NOTED OVER MINNESOTA. UNIDIRECTIONAL WINDS IN THE BOUNDARY LAYER MAY BE INTERRUPTED BUT THE STRONG VORT WITHIN THE DEEP MID LEVEL TROUGH. WIND GUSTS WERE ALREADY PUSHING LIMITS EARLY THIS AFTERNOON SO ISSUED AN ADVISORY. WINDS DIMINISHING OVERNIGHT AS THE LOW PRESSURE SYSTEM CONTINUES TO DEPART AND WINDS ALOFT RELAX. UPPER FLOW FLATTENS LATER TONIGHT INTO FRIDAY PRIOR TO THE NEXT UPSTREAM NORTHERN STREAM SHORT WAVE APPROACHING. NOT A STRONG SYSTEM BUT CLOUDS WILL BE ON THE INCREASE AGAIN ALONG WITH ISOLATED FLURRIES. WILL CONTINUE TO CONFINE HIGHER POPS OVER NORTHERN WISCONSIN DUE COMBO LAKE EFFECT AND DEEP TROF WITH VORT THIS EVENING. DLH RADAR SHOWS PLENTY OF RETURNS FROM THE ARROWHEAD REGION TO NORTHWEST WISCONSIN. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. THE LATEST GFS ENSEMBLE MEAN INDICATES SPLIT FLOW WILL BE THE PRIMARY WEATHER PATTERN OVER NORTH AMERICA DURING THE EXTENDED PORTION OF THE FORECAST. IN THIS PATTERN...WILL SEE A CUTOFF LOW OVER THE DESERT SW THROUGH EARLY NEXT WEEK...AND FLATTENED TROUGHING WITHIN THE NORTHERN STREAM OVER THE GREAT LAKES. AFTER A FEW LOW AMPLITUDE IMPULSES TRACK OVERHEAD EARLY THIS WEEKEND...THE MAIN FORECAST CONCERN WILL CONSIST OF THE TRACK OF THE CUTOFF LOW AS IT MOVES NE OUT OF THE SW EARLY NEXT WEEK. THOUGH THE 12Z GFS HAS SHIFTED SIGNIFICANTLY NORTHWARD WITH THIS RUN...MODEL RUN-TO-RUN CONTINUITY HAS BEEN POOR WITH THE TRACK OF THIS SYSTEM. A MIDDLE OF THE ROAD SOLUTION SEEMS THE BEST WAY TO APPROACH IT FOR NOW...SO WILL BLEND THE ECMWF AND GFS FOR THIS FORECAST IN LATER PERIODS. FOR THIS WEEKEND...A BLEND OF THE SREF AND GFS SHOULD SUFFICE. FRIDAY NIGHT THROUGH SATURDAY NIGHT...WEAK SHORTWAVE IMPULSES WILL BE PASSING OVER THE STATE FRIDAY NIGHT. STILL SEEING SOME WEAK LIFT AND SATURATION IN THE 850-700MB LAYER MAINLY FRIDAY EVENING IN AN AREA OF WEAK CONVERGENCE AT 850MB. IF PRECIP WERE TO OCCUR...THINK IT WOULD BE FAIRLY EFFICIENT SINCE THE LIFT/SATURATION WOULD BE IN THE DENDRITIC GROWTH ZONE. WILL LEAVE SMALL POPS IN THE FORECAST FRIDAY NIGHT. A MORE DYNAMIC WAVE WILL ARRIVE SATURDAY AFTERNOON OVER NORTHERN WISCONSIN. ALTHOUGH SATURATION MAY STRUGGLE ABOVE 700MB...SEE A DECENT CROSS-HAIR SIGNATURE BELOW THIS LEVEL AND WILL INCREASE POPS GIVEN THE GOOD FORCING ARRIVING. COULD SEE A QUICK HALF INCH TO INCH ACROSS THE NORTH. THE WAVE DEPARTS QUICKLY SATURDAY EVENING AND SKIES WILL BE CLEARING OUT. TEMPERATURES NEAR NORMAL. REST OF THE FORECAST...HIGH PRESSURE ON SUNDAY WILL LEAD TO A MOSTLY SUNNY AND MILD DAY. MILD CONDITIONS WILL LINGER INTO SUNDAY NIGHT WHEN A MOISTURE-STARVED COLD FRONT PLOWS ACROSS THE REGION. WHERE THIS FRONT ENDS UP WILL SET THE TABLE FOR THE TRACK OF A SURFACE LOW NE ACROSS THE PLAINS AND MID-MISSISSIPPI VALLEY...JUST AHEAD OF A EJECTING SW CONUS CUTOFF SHORTWAVE. AS THE FLOW INCREASES OVER THE FRONT...SHOULD SEE A BAND OF PRECIP DEVELOP ALONG IT...FOLLOWED BY THE TRACK OF THE SURFACE LOW MONDAY INTO TUESDAY. AS EXPECTED...MODELS ARE STILL STRUGGLING WITH THE POTENTIAL INFLUENCE OF THE NORTHERN STREAM ON THIS CUTOFF LOW...WHICH WILL IMPACT THE TRACK OF THE SURFACE LOW. STILL ANTICIPATE PROBLEMS OF THIS TRACK WILL CONTINUE FOR SEVERAL MORE RUNS...BUT A CONFLUENCE OF TRACKS SEEM TO POINT TOWARDS A SOLUTION ENVELOP BETWEEN CHICAGO AND THE OHIO VALLEY...WHICH WOULD PLACE THE FOX CENTRAL AND NE WISCONSIN ON THE NORTHERN PERIPHERY. WILL NOT DEVIATE FROM THE ALLBLEND FOR THIS FORECAST AS UNCERTAINTY WORKS ITSELF OUT. QUIETER CONDITIONS THEN RETURN MID-WEEK. ANOTHER SYSTEM MAY APPROACH THE REGION TOWARDS THE END OF NEXT WEEK. && .AVIATION...ASIDE FROM SOME MVFR CIGS AND MVFR/IFR VSBYS IN LAKE EFFECT SNOW SHOWERS OVER NC WI TONIGHT...EXPECT VFR CONDITIONS TO PREVAIL DURING THIS TAF PERIOD. CLEARING OVER WC WI WILL SHIFT EAST THIS EVG...REACHING THE AUW/CWA/ATW/GRB AREAS BEFORE MIDNIGHT. CLOUDS MAY HANG ON INTO THE EARLY MORNING HOURS AT RHI. INCREASING MID-LEVEL CLOUDS ARE EXPECTED DURING THE DAY ON FRIDAY...WITH A STRATOCUMULUS DECK POSSIBLE BY MID-LATE AFTERNOON. NW WINDS GUSTING TO 35 TO 40 KTS SHOULD CONTINUE IN THE ATW/GRB AREAS UNTIL AROUND 03Z/FRI...THEN STEADILY DIMINISH OVERNIGHT. WINDS ARE ALREADY STARTING TO TAPER OFF TO OUR WEST. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ038>040-048>050. WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ022. &&
Hazardous weather outlook, Dec 15, 1:47 PM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 147 PM CST THU DEC 15 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 147 PM CST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT OCCASIONAL SNOW SHOWERS WILL PRODUCE SOME SLICK SPOTS ON AREA ROADWAYS OVER VILAS AND ONEIDA COUNTIES THROUGH TONIGHT. WINDY CONDITIONS WILL LINGER INTO THIS EVENING WITH GUSTS OF 35 TO 40 MPH EXPECTED IN MOST AREAS. SOME GUSTS UP TO 45 MPH ARE POSSIBLE OVER EAST-CENTRAL WISCONSIN AND DOOR COUNTY. THE WINDS COULD MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND BLOW ABOUT UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PLEASE SEE THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY IT STILL APPEARS THAT A STORM WILL DEVELOP OVER THE SOUTHERN PLAINS AND TRACK TOWARDS THE GREAT LAKES EARLY NEXT WEEK. MANY QUESTIONS REMAIN AS TO THE EVENTUAL TRACK OF THIS STORM...HOWEVER LATEST COMPUTER MODEL RUNS WOULD SUGGEST THAT THIS STORM WILL REMAIN TO OUR SOUTH. IF YOU HAVE TRAVEL PLANS EARLY NEXT WEEK...STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-162000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 147 PM CST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE GUSTS FROM THE WEST TO NORTHWEST ARE EXPECTED THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/MPC
In the hours before
Local storm report, Dec 15, 5:58 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CST THU DEC 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM NON-TSTM WND GST MANITOWOC 44.08N 87.66W
12/15/2011 M55 MPH MANITOWOC WI TRAINED SPOTTER
&&
TIMKLocal storm report, Dec 15, 7:29 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CST THU DEC 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM SNOW 3 NE WINCHESTER 46.24N 89.86W
12/15/2011 E3.0 INCH VILAS WI CO-OP OBSERVER
3 INCHES SINCE 7 AM - SNOW DEPTH 6 INCHES.
&&
TIMKLocal storm report, Dec 15, 7:30 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
730 PM CST THU DEC 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM SNOW 4 SW PRESQUE ISLE 46.21N 89.79W
12/15/2011 E3.0 INCH VILAS WI CO-OP OBSERVER
3 INCHES SINCE 6 AM - SNOW DEPTH 6 INCHES
&&
TIMKNearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.